MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063302080
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini retrieval basket was used in the ureter during a ureteroscopy (urs) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, it was noticed that the end of the tube is cracked and the basket comes out with difficulty.The procedure was completed with this device.There were no patient complications as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini retrieval basket was used in the ureter during a ureteroscopy (urs) procedure performed on (b)(6), 2020.According to the complainant, during the procedure, it was noticed that the end of the tube is cracked and the basket comes out with difficulty.The procedure was completed with this device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code 4008 captures the reportable event of sheath torn at distal end.Block h10: visual inspection of the returned device found the distal section of the sheath was torn/split.Functional inspection was performed and found the basket could be extended and retracted without any difficulty.Based on all available information, the investigation concluded that procedural or anatomical factors encountered during procedure could have affected device's performance and integrity.Handling and manipulation of the device and also interaction with additional instruments/tools could have contributed with the observed issue.Therefore, the most probable root cause is adverse event related to the procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.A labeling review was performed and found the device was used in a manner inconsistent with the directions for use (dfu).Per complaint information the customer used the device even though it was damaged.The dfu cited "precaution: before using, inspect the blister pouch for any breach of the package to ensure a sterile product and inspect product for any damage.If seal has been broken or product is damaged do not use.Immediately return package and product to boston scientific.".

Brand Name
GEMINI
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9726838
Report Number3005099803-2020-00463
Device Sequence Number13988259
Product Code FFL
UDI-Device Identifier08714729069690
UDI-Public08714729069690
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2022
Device Model NumberM0063302080
Device Catalogue Number330-208
Device Lot Number0024442215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2020
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1